MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® WNV NUCLEIC ACID TEST FOR USE ON THE COBAS® 6800/8800 SYSTEMS; NUCLEIC-ACID TESTS FOR INFECTIOUS DISEASE SCREENING OF BLOOD & PLASMA DONATIONS

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® WNV NUCLEIC ACID TEST FOR USE ON THE COBAS® 6800/8800 SYSTEMS; NUCLEIC-ACID TESTS FOR INFECTIOUS DISEASE SCREENING OF BLOOD & PLASMA DONATIONS
Catalog Number 07001061190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer serial number was not provided.The investigation determined that the kit cobas 6800/8800 wnv 96t ivd assay performed within specifications, and no reagent contribution or product issue was identified.A review of the raw data confirmed that sample id: (b)(6) generated a reactive result with a cycle threshold (ct) value of 31.82, accompanied by a strong, sigmoidal amplification curve consistent with true target amplification and robust internal control amplification.The sample was positioned on the plate between the positive control and two higher titer specimens, which may have contributed to the observed result.The root cause was attributed to a high likelihood of contamination during sample preparation, accidental sample mix-up, or cross-contamination.The customer was advised to ensure adherence to good laboratory practices, including changing gloves between samples.
 
Event or Problem Description
The initial reporter alleged a discrepant result with the kit cobas 6800/8800 wnv 96t ivd assay during participation in the instand ringversuch 391 west nile virus (wnv) panel.The customer reported that one sample, identified as (b)(6), generated a reactive result with a cycle threshold (ct) value of 31.82, while the expected result provided by the panel was negative.

Brand Name
COBAS® WNV NUCLEIC ACID TEST FOR USE ON THE COBAS® 6800/8800 SYSTEMS
Common Device Name
NUCLEIC-ACID TESTS FOR INFECTIOUS DISEASE SCREENING OF BLOOD & PLASMA DONATIONS
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23100572
Report Number2243471-2025-03303
Device Sequence Number8765907
Product Code QHO
UDI-Device Identifier00875197004960
UDI-Public00875197004960
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
BL125575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number07001061190
Device Lot NumberJ21199
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2023
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown